MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 8" (2; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 8" (2; CATHETER INTRAVASCULAR THERAP
Model Number IPN036445
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reports when initially inserting the entry needle/catheter and pulling back for blood to confirm placement they are getting a flash or blood and then just air.Customer reports they confirmed they are in the artery via ultrasound and are only getting blood return when they disconnect the syringe.No patient harm reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cvc kit containing various components including an ars; no introducer needle was returned.Visual examination of the ars and other components did not reveal any anomalies or defects.The syringe was able to successfully draw and aspirate water with a lab inventory introducer needle attached (per (b)(4) rev 3 req 6.1).No issues were identified.The module requirement document for raulerson syringes ((b)(4) rev 3) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso (b)(4): "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded the plunger was released and snapped back into a position = 1cc from the starting position.Therefore, the internal valves of the ars are functioning as intended.The instructions for use (ifu) warns the user, "aspiration with spring-wire guide in place will cause introduction of air into arrow raulerson syringe." the issue of the ars leaking was not able to be confirmed by functional testing of the returned sample.The returned syringe was able to draw and aspirate water through a lab inventory introducer needle with no issues.The syringe was also able to pass the vacuum test, indicating the valves of the syringe are functioning as intended.Based on the sample received, no problem was found on the device.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI-LUMEN PI CVC KIT: 3-L 7 FR X 8" (2
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11853032
Report Number9680794-2021-00232
Device Sequence Number17111027
Product Code FOZ
UDI-Device Identifier10801902116793
UDI-Public10801902116793
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model NumberIPN036445
Device Catalogue NumberCDC-15703-P1A
Device Lot Number13F21A0066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1